South Dakota, 2016

High Wind in South Dakota, April 5 to 6, 2016

April 5 to 6, 2016 · NWS UNR · 24 events in 24 counties and zones

A cold front crossed the region during the late afternoon and evening. A tight pressure gradient with strong pressure rises developed behind the front, producing strong winds across the area, with wind gusts reaching 75 mph.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

A cold front crossed the region during the late afternoon and evening. A tight pressure gradient with strong pressure rises developed behind the front, producing strong winds across the area, with wind gusts reaching 75 mph. Damage was minimal, but some trees fell in the Black Hills due to the wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Apr 5, 10:16 AM MST, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 5, 10:16 AM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1116 AM MDT TUE APR 5 2016

.UPDATE...
ISSUED AT 1102 AM MDT TUE APR 5 2016

VIGOROUS UPPER LEVEL SHORTWAVE IS JUST ENTERING THE WESTERN
DAKOTAS AT THE MOMENT. WINDS ARE ON THE INCREASE THIS MORNING WITH
30 TO 40 MPH WINDS ALREADY SHOWING UP ACROSS NORTHWEST SOUTH
DAKOTA. MODELS STILL IN AGREEMENT WITH HIGHEST WINDS COMING
THROUGH THE FORECAST AREA LATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS. NO MAJOR CHANGES TO THE CURRENT FORECAST AT THIS
TIME.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
ISSUED AT 341 AM MDT TUE APR 5 2016

UPPER AIR ANALYSIS SHOWS WEAK RIDGING MOVING OUT OF THE NORTHERN
PLAINS AS LOW PRESSURE PUSHES THROUGH MT. AHEAD OF THE
LOW...CLOUDS COVER MUCH OF THE CWA...WITH SOME LIGHT
SHOWERS/VIRGA. SURFACE TROUGH AXIS IS OVER THE WY/SD BORDER. WINDS
OVER CENTRAL SD ARE SOUTHERLY AROUND 15-25 KTS...AND WINDS OVER
NORTHEASTERN WY AND FAR WESTERN SD ARE WESTERLY AND STARTING TO
INCREASE. TEMPS ARE IN THE 40S WITH SOME 50S.

VERY STRONG WINDS ARE STILL EXPECTED TODAY INTO TONIGHT. PRESSURE
GRADIENT WILL TIGHTEN AS INITIAL TROUGH CROSSES WESTERN SD THIS
MORNING...AND WINDS WILL BEGIN TO INCREASE FROM THE WEST-NORTHWEST.
THEN AS MAIN TROUGH/LOW APPROACH THE AREA THIS AFTERNOON...WINDS
WILL STRENGTHEN FROM NORTHWEST TO SOUTHEAST. STRONG CAA AND 850 MB
WINDS OF 50-70 KTS WILL MOVE OVER THE CWA IN THE AFTERNOON...AND
THEN THIS EVENING PRESSURE RISES INCREASE TO 4-7 MB/3HR. WEST-
NORTHWEST WINDS OF 40-50 MPH WITH GUSTS OF 60-70 MPH ARE EXPECTED
ACROSS MUCH OF THE AREA THIS AFTERNOON...REACHING SOUTH CENTRAL SD
BY THIS EVENING. WINDS WILL DIMINISH ACROSS NORTHEASTERN WY...THE
BLACK HILLS...AND SOUTHWESTERN SD AFTER MIDNIGHT...WHILE STRONG
WINDS CONTINUE OVER THE REST OF THE CWA. THE WINDS WILL DECREASE
FROM NORTH TO SOUTH...REMAINING GUSTY OVER SOUTH CENTRAL SD
THROUGH EARLY WED MORNING. WILL ISSUE HIGH WIND WARNING FOR ENTIRE
CWA.

RAIN SHOWERS CHANGING TO RAIN/SNOW SHOWERS OVERNIGHT WILL ACCOMPANY
THIS SYSTEM...BEGINNING THIS AFTERNOON. THE NORTHERN HILLS COULD SEE
A COUPLE INCHES OF SNOW BY WEDNESDAY MORNING...WITH THE HEAVIEST
SNOW FALLING LATE THIS AFTERNOON/EARLY THIS EVENING. NORTHWESTERN SD
MAY SEE SOME SNOW AS WELL...WITH MINIMAL ACCUMULATIONS THERE.

HIGHS TODAY WILL RANGE FROM NEAR 50 ACROSS NORTHEASTERN WY AND
NORTHWESTERN SD...TO THE UPPER 60S IN SOUTH CENTRAL SD. LOWS TONIGHT
WILL BE IN THE 30S.

UPPER WAVE WILL SHIFT EAST OF THE AREA ON WEDNESDAY. A WEAK WAVE
PASSING THROUGH NORTHWEST FLOW MAY CREATE SOME BREEZY WINDS AGAIN
ACROSS NORTHWESTERN SD IN THE AFTERNOON...POTENTIALLY ADVISORY
CRITERIA. HIGHS WILL BE NEAR 60. BACKDOOR COLD FRONT PUSHES INTO
WESTERN SD WED NIGHT...AND SOME WEAK ENERGY PASSING OVER THE
BAROCLINIC ZONE MAY RESULT IN A FEW LIGHT SHOWERS.

.LONG TERM...THURSDAY THROUGH MONDAY
ISSUED AT 341 AM MDT TUE APR 5 2016

MODELS IN GOOD AGREEMENT FOR THE END OF THE WEEK...WITH DEEP
UPPER TROF ACROSS THE EASTERN CONUS AND WESTERN CONUS RIDGE
SHIFTING INTO THE HIGH PLAINS. THIS WILL RESULT IN DRY
WEATHER...WITH ABOVE TEMPERATURES. LOOKS LIKE WIDESPREAD 70S FOR
HIGHS ON SATURDAY...AROUND 20F ABOVE AVERAGE. RIDGE BREAKS DOWN
SATURDAY NIGHT/SUNDAY AS UPPER TROF MOVES INTO CENTRAL CANADA.
COOLER SUNDAY/MONDAY...BUT STILL NEAR AVERAGE. A FEW SHOWERS
POSSIBLE WITH THE FRONT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY)
ISSUED AT 1113 AM MDT TUE APR 5 2016

SECONDARY SHORTWAVE/FRONTAL PUSH IS NOW ENTERING FAR NORTHWEST
REACHES OF THE CWA AND WILL MARCH ACROSS THE ENTIRE AREA THIS
AFTERNOON BRING STRONG WINDS GUSTING OVER 60 MPH AT TIMES. VFR
CONDITIONS EXPECTED THROUGH EARLY AFTERNOON...BUT A BAND OF MVFR
CIGS WILL RACE ACROSS NORTHEAST WY/NORTHWEST SD/BLACK HILLS LATER
THIS AFTERNOON INTO TONIGHT WITH SCATTERED SHOWERS. LOCAL LIFR
CONDITIONS TONIGHT OVER THE HIGHER BLACK HILLS AS THE RAIN SHOWERS
CHANGE TO SNOW.

&&

.FIRE WEATHER...
ISSUED AT 341 AM MDT TUE APR 5 2016

WEST-NORTHWEST WINDS WILL INCREASE BEHIND THE INITIAL TROUGH
TODAY...BRINGING IN DRIER AIR WITH DEWPOINTS IN THE SINGLE DIGITS
AND TEENS. THIS WILL RESULT IN MINIMUM RELATIVE HUMIDITY VALUES
AROUND 15 PERCENT THIS AFTERNOON ACROSS MUCH OF SOUTHWEST INTO
CENTRAL SD. FIRE WEATHER CONDITIONS WILL BECOME CRITICAL AS
NORTHWEST WINDS BECOME VERY STRONG THIS AFTERNOON. WILL ISSUE A
RED FLAG WARNING. ALTHOUGH RH WILL RECOVER TO NEAR 50 PERCENT THIS
EVENING...WILL KEEP WARNING THROUGH MIDNIGHT FOR CONTINUED STRONG
WINDS.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR SDZ024-027>030-
     041-042-074.

     HIGH WIND WARNING UNTIL 6 AM MDT WEDNESDAY FOR SDZ001-002-
     012>014-025-026-031-032-043-044-072-073.

     RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR SDZ261>266.

     HIGH WIND WARNING FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY
     FOR SDZ046-047-049.

WY...HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR WYZ054>058.

     HIGH WIND WARNING UNTIL 6 AM MDT WEDNESDAY FOR WYZ071.

&&

SHORT TERM...POJORLIE
LONG TERM...7
AVIATION...HELGESON
FIRE WEATHER...POJORLIE
Hazardous weather outlook, Apr 5, 3:31 AM MST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
431 AM MDT TUE APR 5 2016

SDZ002-012>014-026-027-029>032-041>044-046-047-049-072>074-061045-
PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
SOUTHERN FOOT HILLS-SOUTHERN BLACK HILLS-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-FALL RIVER-OGLALA LAKOTA-JACKSON-
BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
431 AM MDT TUE APR 5 2016 /531 AM CDT TUE APR 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA...SOUTHWESTERN SOUTH
DAKOTA...AND THE BLACK HILLS OF SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER DISTURBANCE WILL BRING STRONG WINDS TO THE REGION
TODAY INTO TONIGHT. NORTHWEST WINDS OF 40-50 MPH WITH GUSTS OF
60-70 MPH ARE EXPECTED. WINDS WILL DIMINISH EARLY WEDNESDAY
MORNING.

ADDITIONALLY...THESE VERY STRONG WINDS COMBINED WITH MINIMUM
RELATIVE HUMIDITY VALUES AROUND 15 PERCENT WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

RAIN SHOWERS ARE EXPECTED TO ACCOMPANY THIS SYSTEM...WITH RAIN
MIXING WITH OR CHANGING TO SNOW TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BREEZY WINDS ARE EXPECTED AGAIN ON WEDNESDAY...ESPECIALLY ACROSS
NORTHWESTERN SD. THESE WINDS WILL CONTRIBUTE TO EXTREME FIRE
DANGER THERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

SDZ001-025-WYZ054>056-058-071-061045-
HARDING-NORTHERN FOOT HILLS-NORTHERN CAMBELL-SOUTHERN CAMPBELL-
WESTERN CROOK-WESTON-NORTHEASTERN CROOK-
431 AM MDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
SOUTH DAKOTA...AND NORTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER DISTURBANCE WILL BRING STRONG WINDS TO THE REGION
TODAY INTO TONIGHT. NORTHWEST WINDS OF 35-45 MPH WITH GUSTS NEAR
60 MPH ARE EXPECTED. WINDS WILL DIMINISH OVERNIGHT.

RAIN SHOWERS ARE EXPECTED TO ACCOMPANY THIS SYSTEM...WITH RAIN
MIXING WITH OR CHANGING TO SNOW TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BREEZY WINDS ARE EXPECTED AGAIN ON WEDNESDAY...ESPECIALLY ACROSS
NORTHWESTERN SD. THESE WINDS WILL CONTRIBUTE TO EXTREME FIRE
DANGER THERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

SDZ024-028-WYZ057-061045-
NORTHERN BLACK HILLS-CENTRAL BLACK HILLS-WYOMING BLACK HILLS-
431 AM MDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLACK HILLS
OF SOUTH DAKOTA...AND NORTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER DISTURBANCE WILL BRING STRONG WINDS TO THE REGION
TODAY INTO TONIGHT. NORTHWEST WINDS OF 30-40 MPH WITH GUSTS NEAR
50 MPH ARE EXPECTED. WINDS WILL DIMINISH THIS EVENING.

RAIN SHOWERS ARE EXPECTED TO ACCOMPANY THIS SYSTEM...WITH RAIN
MIXING WITH OR CHANGING TO SNOW TONIGHT...ESPECIALLY OVER THE
HIGHER ELEVATIONS. THE NORTHERN HILLS COULD RECEIVE A COUPLE
INCHES OF SNOW BY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Local storm report, Apr 5, 11:11 AM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1211 PM MDT TUE APR 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     NON-TSTM WND GST 25 NNE WESTON           44.97N 105.14W
04/05/2016  M58 MPH          CAMPBELL           WY   MESONET

&&

WFO UNR
Local storm report, Apr 5, 11:34 AM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1234 PM MDT TUE APR 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     NON-TSTM WND GST 1 N BUFFALO             45.60N 103.55W
04/05/2016  M58 MPH          HARDING            SD   ASOS

&&

WFO UNR
Local storm report, Apr 5, 12:10 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
110 PM MDT TUE APR 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     NON-TSTM WND GST 25 NNE WESTON           44.97N 105.14W
04/05/2016  M73 MPH          CAMPBELL           WY   TRAINED SPOTTER

&&

MLS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 high wind. Local standard time, as filed.

High Wind, Harding

When
April 5, 1:00 PM MST to 11:00 PM MST
Where
Harding forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
45.580, -103.496 (the zone’s center; the record gives no point)

High Wind, Butte

When
April 5, 1:00 PM MST to 4:00 PM MST
Where
Butte forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
44.906, -103.508 (the zone’s center; the record gives no point)

High Wind, Northern Meade Co Plains

When
April 5, 1:00 PM MST to 10:00 PM MST
Where
Northern Meade Co Plains forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
44.567, -102.717 (the zone’s center; the record gives no point)

High Wind, Northern Foot Hills

When
April 5, 1:00 PM MST to 4:00 PM MST
Where
Northern Foot Hills forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
Mesonet
Coordinates
44.359, -103.792 (the zone’s center; the record gives no point)

High Wind, Perkins

When
April 5, 2:00 PM MST to 11:00 PM MST
Where
Perkins forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet
Coordinates
45.491, -102.476 (the zone’s center; the record gives no point)

High Wind, Ziebach

When
April 5, 3:00 PM MST to 11:00 PM MST
Where
Ziebach forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
44.980, -101.666 (the zone’s center; the record gives no point)

High Wind, Southern Foot Hills

When
April 5, 3:00 PM MST to 11:00 PM MST
Where
Southern Foot Hills forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
43.239, -103.528 (the zone’s center; the record gives no point)

High Wind, Fall River

When
April 5, 3:00 PM MST to 11:00 PM MST
Where
Fall River forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
43.239, -103.528 (the zone’s center; the record gives no point)

High Wind, Southern Meade Co Plains

When
April 5, 3:00 PM MST to 10:00 PM MST
Where
Southern Meade Co Plains forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
44.567, -102.717 (the zone’s center; the record gives no point)

High Wind, Custer Co Plains

When
April 5, 4:00 PM MST to April 6, 12:00 AM MST
Where
Custer Co Plains forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
43.678, -103.451 (the zone’s center; the record gives no point)

High Wind, Pennington Co Plains

When
April 5, 4:00 PM MST to April 6, 12:00 AM MST
Where
Pennington Co Plains forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
ASOS
Coordinates
44.004, -102.824 (the zone’s center; the record gives no point)

High Wind, Haakon

When
April 5, 4:30 PM MST to April 6, 12:00 AM MST
Where
Haakon forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
44.294, -101.540 (the zone’s center; the record gives no point)

High Wind, Oglala Lakota

When
April 5, 4:30 PM MST to 9:00 PM MST
Where
Oglala Lakota forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
43.336, -102.552 (the zone’s center; the record gives no point)

High Wind, Bennett

When
April 5, 4:30 PM MST to 9:00 PM MST
Where
Bennett forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
43.195, -101.664 (the zone’s center; the record gives no point)

High Wind, Jackson

When
April 5, 5:00 PM MST to 11:00 PM MST
Where
Jackson forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
43.694, -101.628 (the zone’s center; the record gives no point)

High Wind, Mellette

When
April 5, 6:00 PM CST to April 6, 1:00 AM CST
Where
Mellette forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
43.581, -100.760 (the zone’s center; the record gives no point)

High Wind, Todd

When
April 5, 7:00 PM CST to April 6, 1:00 AM CST
Where
Todd forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
43.193, -100.718 (the zone’s center; the record gives no point)

High Wind, Sturgis / Piedmont Foothills

When
April 5, 6:00 PM MST to 10:00 PM MST
Where
Sturgis / Piedmont Foothills forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
44.567, -102.717 (the zone’s center; the record gives no point)

High Wind, Northern Black Hills

When
April 5, 8:00 PM MST to 10:00 PM MST
Where
Northern Black Hills forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
44.310, -103.111 (the zone’s center; the record gives no point)

High Wind, Central Black Hills

When
April 5, 8:00 PM MST to 10:00 PM MST
Where
Central Black Hills forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
43.841, -103.137 (the zone’s center; the record gives no point)

High Wind, Rapid City

When
April 5, 9:00 PM MST to 11:00 PM MST
Where
Rapid City forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Official NWS Observations
Coordinates
44.004, -102.824 (the zone’s center; the record gives no point)

High Wind, Southern Black Hills

When
April 5, 9:00 PM MST to 10:00 PM MST
Where
Southern Black Hills forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
43.678, -103.451 (the zone’s center; the record gives no point)

High Wind, Hermosa Foothills

When
April 5, 9:00 PM MST to 11:00 PM MST
Where
Hermosa Foothills forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
43.678, -103.451 (the zone’s center; the record gives no point)

High Wind, Tripp

When
April 6, 12:00 AM CST to 2:00 AM CST
Where
Tripp forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
43.346, -99.884 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2016Every state in 2016This day in weather historyWarnings in South Dakota, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618927, 618929, 618930, 618933, 618928, 618931, 618935, 618942, 618950, 618938, 618939, 618941, 618943, 618945, 618944, 618946, 618947, 618949, 618932, 618936, 618934, 618937, 618951, 618948.